Alert archive / South Dakota / Tornado Warnings in 2010
Tornado Warning 16, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Jun 26, 2010, 8:02 PM CDT for Campbell County, South Dakota. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2010, 8:02 PM CDT (01:02 UTC)
- Expired
- Jun 26, 2010, 8:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
County Campbell County, SD
The radar
The Bismarck radar (KBIS), 116 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:10 PM CDT | HAIL 1 | 6 Ne Herreid, SD | QUARTER SIZE HAIL AND ESTIMATED 60 MPH WINDS. |
| Jun 26, 8:25 PM CDT | HAIL 1.5 | 3 S Zeeland, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
235
WFUS53 KABR 270102
TORABR
SDC021-270130-
/O.NEW.KABR.TO.W.0016.100627T0102Z-100627T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
802 PM CDT SAT JUN 26 2010
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
* UNTIL 830 PM CDT
* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 9 MILES NORTH OF HERREID...OR 27 MILES NORTHWEST
OF EUREKA...AND MOVING EAST AT 30 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
ARTAS AROUND 825 PM CDT...
THIS WARNING INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 237 AND 240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4595 9987 4595 9973 4594 9972 4587 9972
4586 9972 4589 10021 4595 10021 4595 9988
TIME...MOT...LOC 0102Z 268DEG 27KT 4596 10009
$$
CONNELLYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jun 26, 1:19 PM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jun 26, 1:19 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 119 PM CDT SAT JUN 26 2010 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT MAIN FCST CHALLENGE THIS AFTERNOON DEALS WITH THE SEVERE STORM THREAT AND HEAVY RAIN CHANCES FOR LATE THIS AFTERNOON INTO THE EVENING AS WELL AS PRECIP CHANCES ON SUNDAY. A WARM FRONT OVER IOWA WILL GRADUALLY LIFT NORTH AND EAST THIS AFTERNOON CREATING A BOUNDARY FOR CONVECTION THAT STRETCHES INTO THE SOUTHEASTERN PART OF THE CWA. A SHORTWAVE MOVING THROUGH THIS MORNING HELPED TO SET OFF SOME SHOWERS AND THUNDERSTORMS. THE ADDITIONAL CLOUD COVER HAS KEPT THE TEMPERATURES IN THE NORTHERN PART OF THE CWA FROM RISING RAPIDLY THOUGH THE ATMOSPHERE REMAINS JUICY WITH DEWPOINTS IN THE 60S AND 70S. SO THERE ARE A FEW WHAT IFS TO THE FORECAST THIS EVENING. WHILE MORNING CONVECTION MAY HAVE HELPED STABILIZE THE CWA SOMEWHAT A FEW OF THE SOUTHERN COUNTIES HAVE STAYED FAIRLY CLEAR...LIKE LYMAN AND HAND...WHICH MAY SET THE STAGE FOR SEVERE STORM FORMATION WITH THE COLD FRONT PASSAGE. THE TURNING WITH THE WARM FRONT IS CREATING THE POSSIBILITY OF TORNADOS INTO EARLY EVENING IN THE SE CWA AND A WATCH IS IN EFFECT. THIS MAY BE A LITTLE FAR NORTH FOR MUCH ACTIVITY AS SIOUX FALLS CWA LOOKS MUCH MORE FAVORABLE FOR INITIATION. AS THE COLD FRONT MOVES THROUGH EXPECT MORE DEVELOPMENT ESPECIALLY OVER THE SOUTHERN AND EASTERN CWA. 3500 TO 4500 J/KG CAPE AND 35 TO 50 KTS OF SHEAR WILL HELP SUPERCELLS FORM. MODELS ARE IN FAIR AGREEMENT AS TO THE POTENTIAL. HOWEVER TIMING IS ANOTHER ISSUE. THE NAM BLASTS THE COLD FRONT THROUGH AND CLEARS OUT ANY PRECIP BEHIND..WHILE THE GFS PULLS THROUGH ANOTHER SHORTWAVE BY MORNING GENERATING MORE QPF ACROSS THE REGION. THE ECMWF FALLS SOMEWHERE IN BETWEEN. THEREFORE INCREASED POPS THROUGH THE NIGHT ALTHOUGH THERE WILL PROBABLY BE A BREAK AND KEPT THE SLIGHT CHANCES IN THROUGH SUNDAY MORNING. BY MONDAY A RIDGE BUILDS OVER THE AREA FOR A WELCOME REGIME CHANGE. LOOK FOR WARM AND DRY CONDITIONS MOST OF NEXT WEEK. .LONG TERM...TUESDAY THROUGH SATURDAY. NO MAJOR CHANGES TO CURRENT FORECAST. MEDIUM RANGE MODELS IN FAIRLY DECENT AGREEMENT. UPPER RIDGE WILL CONTINUE TO SLIDE INTO AREA BRINGING MUCH WARMER TEMPS AND DRY CONDITIONS. RIDGE SHOWS SIGNS OF WEAKENING AND SHIFTING EAST BY FRIDAY NIGHT AND SATURDAY. SMALL CHANCES OF THUNDERSTORMS LOOKS GOOD FOR THESE TIME PERIODS AS FLOW BECOMES MORE SOUTHWESTERLY AND COLD FRONT ENTERS AREA BY THEN. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS SCATTERED THUNDERSTORMS WILL CONTINUE TODAY ACROSS MOST OF THE REGION. A FEW STORMS WILL BE SEVERE WITH STRONG WINDS AND LARGE HAIL. LOCAL MVFR CIGS CAN BE EXPECTED ALONG WITH LOCALLY STRONG GUSTY WINDS. THUNDERSTORMS WILL SLOWLY DIMINISH AFTER MIDNIGHT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...WISE LONG TERM...SCARLETT AVIATION...KRAMLICH WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 26, 3:36 AM CDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 336 AM CDT SAT JUN 26 2010 SDZ003>005-009-010-015-016-270845- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER- 336 AM CDT SAT JUN 26 2010 /236 AM MDT SAT JUN 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON AS A COLD FRONT BEGINS TO PUSH EAST ACROSS THE REGION. BY MIDNIGHT THE STORMS WILL HAVE PUSHED EAST INTO MINNESOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON. AT THIS POINT THEY ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR COUNTIES EAST OF THE MISSOURI RIVER BY 3PM CDT. SDZ017-033>037-045-048-051-270845- FAULK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 336 AM CDT SAT JUN 26 2010 /236 AM MDT SAT JUN 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL AGAIN SET THE STAGE FOR POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO PUSH EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO THUNDERSTORMS ARE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR COUNTIES ALONG AND EAST OF THE MISSOURI RIVER BY 3PM CDT. MNZ039-046-SDZ006>008-011-018>023-270845- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 336 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT..COUPLED WITH AN UPPER LEVEL DISTURBANCE SLIDING THROUGH...WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH VERY HEAVY RAIN POSSIBLE. THE STORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO AGAIN DEVELOP ON SUNDAY. AT THIS TIME IT APPEARS THAT IF ANY STORMS DO FORM... THEY WILL NOT BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4PM THIS AFTERNOON. HINTZ
In the hours before
Special weather statement, Jun 26, 6:55 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 655 PM CDT SAT JUN 26 2010 SDZ003-004-009-015-016-270030- CAMPBELL-CORSON-DEWEY-POTTER-WALWORTH- 655 PM CDT SAT JUN 26 2010 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN DEWEY...NORTHERN POTTER...SOUTHEASTERN CORSON...SOUTHWESTERN CAMPBELL AND WESTERN WALWORTH COUNTIES UNTIL 730 PM CDT/630 PM MDT/... AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF TRAIL CITY...OR 9 MILES SOUTHWEST OF MOBRIDGE...MOVING EAST AT 30 MPH. A FEW LOCATIONS IN THE ADVISORY INCLUDE INDIAN MEMORIAL REC AREA... MOBRIDGE...INDIAN CREEK REC AREA...SWAN CREEK REC AREA...GLENHAM... SELBY AND AKASKA. SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR LAKE OAHE...GET OUT OF THE WATER. LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && CONNELLY
Local storm report, Jun 26, 7:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
712 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 E PROMISE 45.33N 100.54W
06/26/2010 E0.88 INCH DEWEY SD PUBLIC
&&
KGILLELocal storm report, Jun 26, 7:18 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
718 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 E PROMISE 45.33N 100.54W
06/26/2010 E1.00 INCH DEWEY SD PUBLIC
&&
KGILLELocal storm report, Jun 26, 7:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
739 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 12 E PROMISE 45.33N 100.36W
06/26/2010 E1.50 INCH DEWEY SD PUBLIC
WINDS ESTIMATED TO BE 60 MPH WITH DAMAGE TO A CAR AND
HOUSE SIDING.
&&
KGILLELocal storm report, Jun 26, 7:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
740 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD BRANDT 44.67N 96.62W
06/26/2010 DEUEL SD LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS AREA ROADS UNDER WATER DUE TO
HEAVY RAIN BETWEEN CLEAR LAKE AND BRANDT
&&
NWSABRLocal storm report, Jun 26, 7:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
757 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 3 SW AKASKA 45.30N 100.16W
06/26/2010 E1.50 INCH WALWORTH SD PUBLIC
HAIL THE SIZE OF QUATERS AND PING PONG BALLS. CROP
DAMAGE.
&&
KGILLEThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:22 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter, Walworth | 38 min |
| Jun 26, 7:56 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk, Potter, Walworth | 26 min |
| Jun 26, 8:30 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, McPherson | 28 min |
| Jun 26, 8:50 PM CDT | Flash Flood Warning | ABR | Faulk, Hyde, Potter, Sully | 75 min |
| Jun 26, 8:56 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hyde, Potter, Sully | 49 min |
| Jun 26, 10:50 PM CDT | Areal Flood Advisory | ABR | Clark, Deuel, Hamlin | 12 hr |
Nearby
Tornado Warnings in South Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.